calcium-supplements?

I’ve made the argument before that some supplements may be necessary even within the context of a nutrient-dense, whole-foods diet. Some nutrients are challenging to get through food alone, especially if you’re not digesting food optimally or you’re struggling with a disease that increases your need for particular nutrients. I routinely recommend supplements to many of my patients, and have seen the benefits of proper supplementation in my own life as well.

That said, there are several supplements that are commonly recommended by conventional doctors and healthcare practitioners that are unnecessary at best, and potentially harmful at worst. Perhaps the best example of this is calcium.

chriskresser.com/calcium-su...

[08/03/2013 18:56 Admin added copy of first two paragraphs from link target to help people decide whether to visit the site - and shortened link]

3 Replies

oldestnewest
  • Hi Yes high calcium can be very harmful. It is the corrected calcium that matters and this should never be above range. It is an electrolyte and the main ones this also applies to,Calcium, magnesium Both separate blood tests Potassium and sodium,( last 2 U`s and E`s, kidney function )This is why vit D needs to be taken after a calcium test, it may make the calcium higher. Also repeat blood tests for calcium and D if on treatment.

    Best wishes,

    Jackie

  • This warning has been issued for a few years now so I began taking K2. I know people who take high doses of calcium having joint problems like calcium deposits in frozen shoulder and one who needed a heart valve replacement. She was taking one of osteoporosis drugs. I took calcium/magnesium at night for years and it did help with restless leg syndrome (as part of hypothyroidism I believe), I just hope to redistribute all that excess by taking Vitamin D and K2. Make sure it is not K1.

  • Just to say that i think taking vitamin supplements helps alot w energy etc and i havnt had a cold/flu for ages(maybe not since last winter! )

You may also like...